Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS New Orleans, LA

September 18, 2013

NWS New Orleans, LA issued this small craft advisory at Sep 18, 2013, 3:48 AM CDT. It took effect at Sep 18, 2013, 10:32 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2013, 3:48 AM CDT (08:48 UTC)
In effect from
Sep 18, 2013, 10:32 AM CDT
Expired
Sep 19, 2013, 1:00 PM CDT
In force
26 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WHUS74 KLIX 180848
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT WED SEP 18 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED IN THE OPEN
COASTAL WATERS TONIGHT...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURES OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
TONIGHT INTO THURSDAY. THIS ADVISORY MAY NEED EXTENDED OR
EXPANDED IN LATER FORECASTS.

GMZ550-552-555-557-570-572-575-577-181700-
/O.NEW.KLIX.SC.Y.0049.130919T0000Z-130919T1200Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
348 AM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT THURSDAY. 

* WINDS...EAST WINDS WILL INCREASE TONIGHT TO 20 TO 25
  KNOTS...POTENTIALLY CONTINUING INTO THURSDAY.

* SEAS...INCREASING TO 3 TO 5 FEET BY EARLY EVENING...AND TO 5 TO
  7 FEET AFTER MIDNIGHT...ESPECIALLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
633 
WHUS74 KLIX 181532
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT WED SEP 18 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT OCCURRING IN THE OPEN
COASTAL WATERS...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURE OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
THROUGH AT LEAST TONIGHT. 

GMZ550-552-555-557-570-572-575-577-182345-
/O.EXT.KLIX.SC.Y.0049.130918T1532Z-130919T1200Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1032 AM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS...POTENTIALLY CONTINUING
  INTO THURSDAY.

* SEAS...5 TO 7 FEET...ESPECIALLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
831 
WHUS74 KLIX 182041
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT WED SEP 18 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT OCCURRING IN THE OPEN
COASTAL WATERS...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURE OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
THROUGH TOMORROW.

GMZ550-552-555-557-570-572-575-577-190445-
/O.EXT.KLIX.SC.Y.0049.000000T0000Z-130919T1800Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
341 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS.

* SEAS...5 TO 7 FEET...ESPECIALLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
998 
WHUS74 KLIX 190328
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 PM CDT WED SEP 18 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT OCCURRING IN THE OPEN
COASTAL WATERS...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURE OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
THROUGH TOMORROW.

GMZ550-552-555-557-570-572-575-577-191130-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-130919T1800Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1028 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS.

* SEAS...5 TO 7 FEET...ESPECIALLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
792 
WHUS74 KLIX 190855
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 AM CDT THU SEP 19 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT OCCURRING IN THE OPEN
GULF WATERS...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURE OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
THROUGH TOMORROW.

GMZ550-552-555-557-191200-
/O.EXT.KLIX.SC.Y.0049.000000T0000Z-130919T1200Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
355 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR
INNER GULF WATERS BEYOND PROTECTED SOUNDS...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ570-572-575-577-191700-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-130919T1800Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
355 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON FOR OUTER GULF WATERS...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS.

* SEAS...5 TO 7 FEET...ESPECIALLY BEYOND 30 NAUTICAL MILES FROM
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
353 
WHUS74 KLIX 191545
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT THU SEP 19 2013

...HAZARDOUS CONDITIONS FOR SMALL CRAFT OCCURRING IN THE OPEN
GULF WATERS...

.THE PRESSURE DIFFERENCE BETWEEN AN AREA OF LOWER PRESSURE OVER
THE SOUTHWEST GULF OF MEXICO...AND STRONG HIGH PRESSURE OVER THE
APPALACHIAN MOUNTAINS...WILL PRODUCE GUSTY WINDS AND HIGH SEAS
THROUGH TOMORROW.

GMZ570-572-575-577-191800-
/O.CON.KLIX.SC.Y.0049.000000T0000Z-130919T1800Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1045 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...EAST WINDS OF 20 TO 25 KNOTS.

* SEAS...5 TO 7 FEET...ESPECIALLY BEYOND 30 NAUTICAL MILES FROM 
  SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:17 AM CDT, 31 minutes earlier.

Area forecast discussion, Sep 18, 3:17 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CDT WED SEP 18 2013

.DISCUSSION
MID AND UPPER LEVEL RIDGING ACROSS THE CENTRAL GULF COAST REGION
ALONG WITH SOME DRIER AIR WILL AGAIN INHIBIT RAIN CHANCES TO SOME
DEGREE ACROSS THE AREA TODAY. THIS SCENARIO WILL BE CHANGING AS
WE MOVE TOWARD THE END OF THE WEEK AS THE MID/UPPER RIDGE WEAKENS
AND A SIGNIFICANT UPPER TROUGH APPROACHES FROM THE WEST NORTHWEST.
AN ABUNDANCE OF MOISTURE OVER THE NORTHWEST CARIBBEAN...SOUTHERN
GULF AND YUCATAN PENINSULA AREA WHERE AN AREA OF DISTURBED
WEATHER IS PRESENT WILL BE DRAWN NORTHWARD TOWARD THE CENTRAL AND
WESTERN GULF COAST REGION IN ADVANCE OF THE UPPER TROUGH BY THE
END OF THE WEEK. THIS WILL RESULT IN INCREASING PRECIPITATION
CHANCES. PRECIPITABLE WATER VALUES ARE FORECAST TO RISE WELL ABOVE
2 INCHES FRIDAY AND SATURDAY...THEREFORE SOME LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE DURING THAT TIME FRAME. A COLD FRONT
ASSOCIATED WITH THE UPPER TROUGH WILL PUSH ACROSS THE FORECAST
AREA LATE SATURDAY AND SATURDAY NIGHT BEFORE STALLING ACROSS THE
NORTHERN GULF SUNDAY AND SUNDAY NIGHT. AT THIS TIME IT APPEARS
THAT MOST OF THE RAINFALL WILL END BY EARLY SUNDAY...BUT GIVEN
SOME UNCERTAINTY WITH THE TIMING...PLAN TO LEAVE IN SMALL RAIN
CHANCES FOR THE DAY SUNDAY. UPPER LEVEL RIDGING IS AGAIN FORECAST
TO BUILD ACROSS THE SOUTHERN U.S. NEXT WEEK BRINGING A RETURN TO
DRIER AND WARMER CONDITIONS.

IN THE TROPICS...THE AREA OF DISTURBED OVER THE NORTHWEST
CARIBBEAN SEA AND YUCATAN PENINSULA IS GENERALLY FORECAST TO MOVE
WEST NORTHWEST ACROSS THE YUCATAN AND INTO THE BAY OF CAMPECHE WHERE
SOME TROPICAL DEVELOPMENT IS LIKELY OVER THE NEXT FEW DAYS. MOST
OF THE MODEL GUIDANCE SLOWLY TAKE THIS SYSTEM WEST NORTHWEST
TOWARD MEXICO. IN ADDITION...SOME OF THE MODELS WANT TO DEVELOP A
BAROCLINIC LOW ALONG THE STALLED FRONTAL BOUNDARY ACROSS THE GULF
AND MOVE IT NORTHEAST LATE IN THE WEEKEND AND NEXT WEEK. 11

&&

.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING WESTWARD ACROSS
SOUTH ALABAMA AND THE COASTAL WATERS AND COULD AFFECT KGPT...KASD
AND THE NEW ORLEANS TERMINALS PRIOR TO SUNRISE. AN EXTENSIVE AREA OF
CIRRUS IS OVER EAST TEXAS AND WESTERN LOUISIANA...AND WILL MOVE
ACROSS THE TERMINAL FORECAST AREA TODAY. THERE MAY BE SOME SLIGHT
RESTRICTIONS TO VISIBILITY PRIOR TO AND SHORTLY AFTER
SUNRISE...ESPECIALLY AT KHUM. THESE SHOULD BE IN THE MVFR RANGE.
EXPECT TO SEE SOME CEILINGS DEVELOP BY LATE MORNING...BUT IN THE VFR
CATEGORY. ANTICIPATE ISOLATED CONVECTION TO DEVELOP DURING THE
AFTERNOON...AND WILL REASSESS WHICH TERMINALS ARE FAVORED FOR THE
12Z TAF PACKAGE. CONVECTION WILL HAVE POTENTIAL FOR GUSTS UP TO
25-30 KNOTS. CEILINGS AND VISIBILITIES GENERALLY IN THE MVFR RANGE
WITH CONVECTION WITH A BRIEF IFR RESTRICTION POSSIBLE...BUT TOO LOW
PROBABILITY TO PUT IN FORECAST. CONVECTION SHOULD DIMINISH AFTER
00Z. 35

&&

.MARINE...
SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES CONTINUES TO
COVER MUCH OF THE EASTERN HALF OF THE COUNTRY. LOWER PRESSURE OVER
THE SOUTHWEST GULF CONTINUES TO PRODUCE EAST TO SOUTHEAST WINDS
ACROSS THE COASTAL WATERS THIS MORNING. AN AREA OF DISTURBED WEATHER
OVER THE YUCATAN PENINSULA IS GRADUALLY EXPECTED TO MOVE INTO THE
BAY OF CAMPECHE OVER THE NEXT SEVERAL DAYS...SIMILAR TO THE SEQUENCE
OF EVENTS PRIOR TO INGRID. MOST CURRENT MODEL TRENDS CARRY THIS
SYSTEM ALONG THE SAME TRACK AS INGRID INTO MEXICO...BUT MAINTAINING
AN AREA OF LOWER PRESSURES OVER THE BAY OF CAMPECHE.

MEDIUM RANGE MODELS SHOW A STRONG TROF IS EXPECTED TO MOVE ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY OVER THE WEEKEND AND PUSH A
SIGNIFICANT COLD FRONT INTO THE NORTHERN GULF AROUND SATURDAY.
THERE IS A DISAGREEMENT BETWEEN THE MEDIUM RANGE MODELS ABOUT
WHEN/WHERE/IF LOW PRESSURE MAY DEVELOP OVER THE GULF. FOR NOW...WIND
FORECAST IS TRENDED TOWARD GFS SOLUTION.

PRESSURE GRADIENT OVER THE GULF WILL CONTINUE TO NECESSITATE SMALL
CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY HEADLINES OVER
PORTIONS OF THE MARINE AREA THROUGH AT LEAST THURSDAY OR THURSDAY
NIGHT...AND POSSIBLY THROUGH MUCH OF THE WEEKEND. FOR TODAY...WILL
CARRY EXERCISE CAUTION HEADLINES FOR ALL AREAS EXCEPT LAKES
PONTCHARTRAIN AND MAUREPAS. SMALL CRAFT ADVISORY WILL BE ISSUED FOR
ALL OPEN WATERS FOR TONIGHT...AND WILL LIKELY NEED TO BE CONTINUED
INTO THURSDAY...FOR WAVE HEIGHTS UP TO 7 FEET...EVEN IF WINDS STAY
SLIGHTLY BELOW ADVISORY CRITERIA. EXERCISE CAUTION HEADLINES WILL BE
NEEDED TONIGHT FOR THE SOUNDS AND LAKE BORGNE...BUT WINDS SHOULD
REMAIN BELOW CRITERIA FOR PONTCHARTRAIN AND MAUREPAS. ADVISORIES
WILL ALSO LIKELY BE NEEDED AROUND SATURDAY NIGHT OR SUNDAY BEHIND
THE FRONTAL PASSAGE.

THE PERSISTENT WINDS WILL CONTINUE TO PRODUCE SWELL FOR THE NEXT
SEVERAL DAYS...ENHANCING WAVE HEIGHTS. TIDES CONTINUE TO RUN ONE
FOOT ABOVE NORMAL...AND WITH WINDS INCREASING SLIGHTLY...MAY RUN A
LITTLE HIGHER THAN THAT. WILL CONTINUE THE COASTAL FLOOD ADVISORY
SINCE IT IS ALREADY OUT. 35

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT, COASTAL FLOOD ADVISORY SE LOUISIANA COAST

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  70  90  71 /  20  10  20  20
BTR  92  72  91  73 /  20  10  20  20
ASD  91  72  90  73 /  20  20  20  20
MSY  91  76  90  76 /  20  20  30  20
GPT  90  74  89  74 /  20  20  20  20
PQL  90  71  89  72 /  20  20  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...AND UPPER ST.
     BERNARD.

GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Sep 17, 6:23 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT TUE SEP 17 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
623 PM CDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY NEAR THE COAST
AND ACROSS THE COASTAL WATERS.

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS FOR
EAST WINDS 15 TO 20 KNOTS AND SEAS TO 6 FEET MAINLY OVER THE OUTER
WATERS.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR EAST FACING SHORELINES
DUE TO PERSISTENT EASTERLY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH SUNDAY...WITH THE BEST CHANCE FOR THUNDERSTORMS ON FRIDAY
AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THE
PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE OCCASIONAL
LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS.

SMALL CRAFT EXERCISE CAUTION CONDITIONS...AND POSSIBLY SMALL
CRAFT ADVISORIES...WILL PERSIST ACROSS MUCH OF THE OPEN COASTAL
WATERS THROUGH THURSDAY. EAST WINDS OF 15 TO 20 KNOTS AND SEAS OF
UP TO 7 FEET WILL BE POSSIBLE...MAINLY OVER THE OUTER OPEN
WATERS. THE PERSISTENT EASTERLY WINDS WILL KEEP TIDE LEVELS
RUNNING ONE TO TWO FEET ABOVE NORMAL.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR PARTS OF THE AREA FOR
EASTERN FACING SHORELINES AS PROLONGED EASTERLY WINDS WILL RESULT
IN ELEVATED TIDE LEVELS. THIS COULD CAUSE SOME MINOR COASTAL
FLOODING OVER THROUGH THURSDAY.

A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY. NORTHERLY WINDS
MAY REQUIRE THE ISSUANCE OF SMALL CRAFT ADVISORIES OR EXERCISE
CAUTION HEADLINE OVER THE COASTAL WATERS SATURDAY AFTERNOON
THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.